Earlier this month (July 2022), the U.S. Food and Drug Administration (FDA) warned that the puberty blockers known as gonadotropin-releasing hormone (GnRH) agonists could lead to the development of pseudotumor cerebri, or tumor-like masses in the brain. Symptoms include—but are not limited to—severe headaches, dizziness, nausea, increased blood pressure, ringing in the ears, pain behind the eyes, blurred vision and even permanent vision loss.
The warning was prompted by six cases in which biological females ages 5 to 12 years were diagnosed with pseudotumor cerebri after taking GnRH agonist. According to the American Academy of Pediatrics, five of the girls were undergoing treatments for central precocious puberty—or early-onset puberty—and one was receiving transgender treatments.
The onset of pseudotumor cerebri symptoms ranged from three to 240 days after the girls were given GnRH agonist.
An FDA spokesperson told Formulary Watch, a monthly peer-reviewed drug management journal, that the agency considered the cases “clinically serious” and therefore decided to add a warning to all product labeling for GnRH agonist formulations.
“We’re just going to keep seeing more bad reports,” Dr. Jennifer Bauwens, Family Research Council’s director of the Center for Family Studies and a licensed clinical psychologist, told The Washington Stand. “Our bodies were not made for these drugs.”
Read more at: ‘Our Bodies Were Not Made For These Drugs’: FDA Issues Warning on Puberty Blockers | Harbingers Daily